Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Taking Oleanz, feeling sleepy and low. Side effects?

Dotor, my wife has been on the oleanz dose for last few months, and I see her loosing all the responsibility, she just likes to sleep all the time, even want to leave job because she is not able to have willpower to get up in the morning and go for job, and also feeling low-confident to do the job in office as well. All above are side effects of oleanz?
Asked On : Fri, 14 Sep 2012
Answers:  3 Views:  564
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Internal Medicine Specialist 's  Response
Hi dv,
Thanks for posting your query.
Oleanz is olanzapine which is an atypical antipsychotic drug.
It causes drowsiness, decreased cognitive function, edema feet, aloofness the symptoms are much like the disease for which it is used, i.e. the psychoses.
If your wife had been alert earlier then she is getting overdosed, cut down the dose by half and then observe and then weekly escalate the dose to get control of psychosis.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Answered: Fri, 14 Sep 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Hi,

Thanks for your query.

Olanzepine (Oleanz) may make you drowsy or dizzy. Dizziness may be worse when you get up from a sitting or lying down position, especially if you are taking Olanzapine for the first time or if your dose is still being adjusted. This is normal and should disappear gradually as you get used to the medicine. It will help if you get up slowly from a sitting or lying down position.

I think your wife is taking this drug for schizophrenia. These symptoms are caused by your drug oleanz. You can consult your psychiatrist for the change of drug so that the drug suits her.

Thank you.
Answered: Fri, 14 Sep 2012
I find this answer helpful
General & Family Physician Dr. V.S.Maan's  Response
HI
YOUR WIFE IS ON OLANZAPINE AND SHE IS LOW AND SLEEPY AS YOU MENTIONED IN QUESTION THIS IS SIDE EFFECT OF THE MEDICINE ,THER SIDE EFFECTS ARE DIZZINESS, SOMNOLENCE, TREMORS, ASTHENIA, CONSTIPATION, WEIGHT GAIN , LOW BP WHEN STANDS UP SUDDENLY (POSTURAL),
CONSULT WITH YOUR DOCTOR TO ADJUST DOSES OF MEDICINE ACCORDING TO CONDITION OF PATIENT
DR VSMAAN
Answered: Sat, 15 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor